North Dakota, 2003

Wildfire in North Dakota, March 24, 2003

March 24, 2003 · NWS BIS · 1 event in 1 county or zone

1 wildfire, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Mar 24, 3:00 AM CST, 10 hours 35 minutes earlier.

Area forecast discussion, Mar 24, 3:00 AM CST, 10 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CST MON MAR 24 2003

FORECAST CONCERNS WILL BE WINDS TODAY.

MID LEVEL TROF DROPS SOUTH OVER THE REGION THIS MORNING SUPPORTING
WEAK COLD ADVECTION AND TIGHT SURFACE GRADIENT WITH ITS PASSAGE.
SYSTEM FORECAST TO MOVE EAST OF THE CWA LATER THIS AFTERNOON. MAIN
LOW/MID LEVEL RH WILL REMAIN WELL EAST OF THE CWA. WILL DROP MENTION
OF PRECIPITATION FROM FORECAST. WIND GUST TO 35 POSSIBLE FROM MID
MORNING THROUGH MID AFTERNOON WHICH APPROACHES ADVISORY CRITERIA.
AT THIS TIME WILL NOT ISSUE WIND ADVISORY AS SUSTAIN WINDS EXPECTED
TO REMAIN UNDER THE ADVISORY CRITERIA.

MODELS CONTINUE TO ADVERTISE FAST MOVING H5 TROF MOVING THROUGH
THE REGION TUESDAY WITH VERY LITTLE MID LEVEL LIFT. WILL CONTINUE
WITH DRY FORECAST THROUGH TUESDAY. BROAD H5 RIDGE APPROACHES FROM
THE WEST WITH MID LEVEL LIFT UNDERCUTTING THE RIDGE AT H7 MB AT
12Z WED.

NEXT CHANCE OF PRECIPITATION WILL BE WEDNESDAY THROUGH THURSDAY
MORNING AS UPPER TROF CUTS THROUGH THE REGION ALONG WITH SURFACE
LOW DEVELOPING OVER WYOMING AND INVERTED TROF EXTENDING NORTHWARD.
THE WYOMING LOW FORECAST TO INTENSIFY OVER THE CENTRAL PLAINS WITH
INVERTED TROF MOVING WEST TO EAST OVER THE CWA WEDNESDAY AFTERNOON
INTO THURSDAY MORNING...THEN MOVING OFF TO THE EAST...SOUTHEAST OF
THE CWA BY THURSDAY AFTERNOON. THICKNESS VALUES SUGGEST PRECIPITATION
WILL BE SNOW ACROSS THE REGION.

.BIS...NONE.

RGT
Hazardous weather outlook, Mar 24, 5:05 AM CST, 8 hours 30 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-251100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
505 AM CST MON MAR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

TURNER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Burleigh

When
March 24, 1:35 PM CST
Where
Burleigh County, 1 mi N of Mc Kenzie
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
46.977, -100.469 (the zone’s center; the record gives no point)

Very dry conditions, low humidity and wind gusts to 40 mph triggered a 200 acre wild fire just north of McKenzie in Burleigh county. A second, smaller 4 acre fire started just northwest of Bismarck near Pioneer Park. Both fires were contained by members of the Bismarck Rural Fire Department. No damage or injuries were reported.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5345906.